| Catalog Number |
42534 |
| Medical Device Problem Code |
Inaccurate Flow Rate (1249)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
07/04/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product testing is in progress.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.
Event or Problem Description
It was reported to medtronic neurosurgery that the device was broken and could not effectively drain before it was implanted.According to the report, the device was replaced and there was no injury to the patient.
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for reflux, pressure-flow, and preimplantation testing.Therefore the conditions of the complaint could not be duplicated by laboratory personnel.The returned valve did not meet the requirements for leak testing due to a tear in bottom of the reservoir dome.It is unknown how or when this damage occurred.The instructions for use (ifu) that accompany the device caution that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting, crushing or breaking of components.¿ the ifu also caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ a review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.